Asymptotic Solutions for Orthotropic Nonhomogeneous Shells of Revolution

[+] Author and Article Information
O. A. Fettahlioglu

Architectural-Structural Engineering Department, Ebasco Services, Incorporated, New York, N. Y.

C. R. Steele

Department of Aeronautics and Astronautics, Stanford University, Stanford, Calif.

J. Appl. Mech 41(3), 753-758 (Sep 01, 1974) (6 pages) doi:10.1115/1.3423383 History: Received January 01, 1974; Revised March 01, 1974; Online July 12, 2010


Approximate closed-form solutions are obtained for the static stress and deformation as well as the stability of an orthotropic layered shell of revolution with properties which vary along the meridian and through the wall thickness. The shell is subjected to axisymmetrical load and temperature distributions. The nonlinear “prestress” or “pressurization” effect is taken into consideration. It is of interest that due to the nonhomogeneity of the shell wall significant bending stresses can occur far from support points. The asymptotic results agree with numerical values obtained from two computer programs using direct numerical methods, even for shells that are relatively shallow.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In